Alert archive / Missouri / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 199, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Sep 19, 2002, 3:13 PM CDT for New Madrid County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2002, 3:13 PM CDT (20:13 UTC)
- Expired
- Sep 19, 2002, 3:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County New Madrid County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2239 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
976
WUUS53 KPAH 192013
SVRPAH
MOC143-192045-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
313 PM CDT THU SEP 19 2002
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NEW MADRID COUNTY IN SOUTHEAST MISSOURI
* UNTIL 345 PM CDT
* AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES EAST OF RISCO...MOVING NORTHEAST AT 30
MPH.
* LOCATIONS IN THE WARNING INCLUDE HOWARDVILLE...LILBOURN AND NEW
MADRID
DIME SIZE HAIL IS EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL
SHELTER.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN PADUCAH.
LAT...LON 3655 8983 3645 8973 3668 8941 3680 8952
3666 8964What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 1:33 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Sep 19, 1:33 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 133 PM CDT THU SEP 19 2002 PRIMARY SHORTWAVE TROUGH OVER THE CENTRAL PLAINS WILL HAVE PLENTY OF MOISTURE TO WORK WITH AS IT LIFTS NORTHEAST ACROSS THE GREAT LAKES REGION OVER THE NEXT 36 HOURS. BANDS OF CONVECTION WILL FORM ALONG AND AHEAD OF THE COLD FRONT...GIVING MOST AREAS SOME LOCALLY HEAVY RAIN. LATEST RADAR AND LIGHTNING IMAGES SHOW A LARGE BAND OF CONVECTION FROM THE MISSOURI BOOTHEEL...SOUTHWEST TO THE ARKLATEX REGION. MORE SCATTERED CONVECTION HAS DEVELOPED OVER THE EVV TRI-STATE AREA WHERE THERE HAS BEEN PLENTY OF SUN. SHORT TERM CONCERNS ARE FINE TUNING POPS AND EVALUATING HEAVY RAIN POTENTIAL. ALL MODELS ARE CRANKING OUT SOME HEFTY QPF TONIGHT AND FRIDAY...ON THE ORDER OF 2 TO 3 INCHES. SUBTLE DIFFERENCES EXIST WITH REGARD TO THE AXIS OF HEAVIEST RAINFALL...WITH THE AVN MODEL TENDING TO KEEP THE MAXIMUM QPF RIGHT ALONG THE COLD FRONT. ETA CRANKS OUT THE HEAVIEST QPF OVER WRN KENTUCKY/SW INDIANA TONIGHT...THEN DEVELOPS ANOTHER BAND OF HEAVY RAIN ALONG THE FRONT EARLY FRIDAY. THE ETA QPF APPEARS TO BE VERIFYING BETTER...BASED ON THE CURRENTLY OBSERVED BAND OF STORMS OVER ERN ARKANSAS. CATEGORICAL POPS AND MENTION OF LOCALLY HEAVY RAIN APPEARS WARRANTED IN ALL AREAS TONIGHT. THE GROUND SHOULD BE ABLE TO HANDLE SOME HEAVY RAIN DUE TO THE ONGOING DROUGHT. EXTENSIVE CLOUDINESS AND WARM MID LEVEL TEMPS WILL RESULT IN MARGINAL INSTABILITY FOR A SEVERE WEATHER THREAT /PER SPC DAY ONE OUTLOOK/...WITH BOWING LINE SEGMENTS THE MAIN CONCERN. AVN/ETA ARE IN BETTER AGREEMENT WITH THE TIMING OF THE COLD FRONT FRIDAY. EVEN WITH THE FRONT THROUGH THE FORECAST AREA BY THE END OF THE DAY...AVN STILL LINGERS SOME PRECIP ACROSS WRN KENTUCKY AND SW INDIANA INTO FRIDAY EVENING. THE 850 MB TROUGH LAGS THE COLD FRONT BY ABOUT 6 HOURS...WHICH APPEARS TO BE WHY THE MODELS LINGER PRECIP INTO THE EVENING. WILL NOT FIGHT AVN/NGM/ETA MOS...ALL OF WHICH LINGER POPS INTO THE EVENING FOR EASTERN ZONES. A VERY QUIET WEEKEND IS EXPECTED. FIRST WAVE OF COOLER AND DRIER AIR WILL ARRIVE FRIDAY NIGHT...FOLLOWED BY A SECOND SURGE LATE SATURDAY. THIS SECONDARY FRONT WILL BE ASSOCIATED WITH A CLIPPER TYPE SHORTWAVE CROSSING THE MISSISSIPPI VALLEY IN NORTHWEST FLOW. VERY LITTLE MOISTURE WILL BE AVAILABLE FOR CLOUDINESS ALONG THE FRONT. BIGGEST CHANGE FOR NEXT WEEK IS THAT THE MRF/AVN ENSEMBLES ARE DEEPER WITH THE 500 MB TROUGH OVER THE NORTH CENTRAL U.S. THIS RESULTS IN A STRONGER PUSH OF COOL AND DRY AIR INTO OUR FORECAST AREA. HPC AND MRF MOS GUIDANCE SHOWS LOWS IN THE 40S EARLY IN THE WEEK. .PAH...NONE. MY
Nearby
Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.